Format

Send to

Choose Destination
Emerg Med J. 2010 Aug;27(8):645-6. doi: 10.1136/emj.2009.088468. Epub 2010 Jun 1.

Ventricular fibrillation in a man shot with a Taser.

Author information

1
Division of Emergency Medicine, Washington University School of Medicine, 660 So. Euclid, St Louis, MO 63110, USA. naunheir@wusm.wustl.edu

Abstract

Controversy exists concerning the lethality of Tasers. These are conducted electrical weapons which incapacitate subjects by delivering an electrical charge that causes diffuse muscle contraction. In North America, over 440 deaths have been reported immediately following Taser use. Taser International has recently suggested that Tasers should not be aimed at the chest, although there is no conclusive proof that a discharge over the heart would cause an arrhythmia. The case history is presented of a young man who was shot in the chest by a Taser and presented to the emergency department in ventricular fibrillation.

PMID:
20515900
DOI:
10.1136/emj.2009.088468
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for HighWire
Loading ...
Support Center